# SDR CA010810007

- Difficulty date: May 18, 2001
- Submitted: August 14, 2001
- Operation: General aviation
- Make and model: Beech 99
- Aircraft time: 31,915 hours, 40,782 cycles
- Engine: Pwa PT6A20
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Part number: 302158
- Condition: Intermittent
- Location: Lt Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

(CAN) ON SHORT FINAL, THE FIRE DETECTION SYSTEM ON THE LEFT ENG ACTIVATED. THE PILOT ELECTED TO SHUTDOWN THE ENG & CONTINUED WITH THE LANDING. NO OTHER INDICATIONS, SUCH AS SMOKE OR FLAMES, WERE NOTICED. ON INSPECTION THE LOWER AFT FIRE DETECTOR (NR 3) WAS FOUND TO BE INTERMITTENTLY INDICATING A FIRE WHEN THERE WAS NO FIRE. THE DETECTOR WAS REPLACED WITH A SERVICEABLE UNIT & THE A/C WAS RETURNED TO SERVICE. THERE IS AN AD ON THIS UNIT, PYROTECTOR 78-14-09, WHICH INCLUDES TESTING THE SYSTEM EVERY 100 HOURS. THIS AD HAD BEEN CARRIED OUT ABOUT 25 HOURS AGO WITH NO INDICATION OF ANY PROBLEMS. THIS IS THE FIRST TIME WE HAVE HAD A FALSE FIRE INDICATION FROM ONE OF THESE UNITS.
